I want to know if I can get off the medicine I haven't had a seizure in 8 years .
31 May 2011
Hi, yes it is possible to stop taking phenytoin. I found this information guide which hopefully will help you. Good luck
Call your doctor. Do not stop taking this medication on your own. Your doctor will be able to give you a schedule to gradually decrease your dosage of phenytoin, which should prevent any withdrawal symptoms or adverse reactions.
Follow your doctor's instructions. Your doctor may recommend quickly reducing your dosage or he may take a more gradual approach. This will depend on a variety of factors such as the dosage that you have been taking and the severity of your condition. For example, you may be required to split your dose in half for two weeks before dividing it in half again for another two weeks, repeating the process until you are off of the medication entirely.
Be prepared for possible adverse reactions. Your seizures may return, increase or worsen as you stop this medication. Additionally, our doctor may want you to monitor your blood sugar, particularly if you are diabetic, since phenytoin can affect your blood sugar levels (most notably when you are either starting or stopping the medication).
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
The doctor thinks the medicine I am taking phenytoin is causing me to loose blood,and wants me to stop taking.what are the affects of me just cold ...
1 answer • 7 May 2011
I was told by my doctor when I do see him , once every year or two I can never get off the medication , I just have to take it for the rest of my ...
0 answers • 31 May 2011
I took phenytoin 150mg 3x a day from nov 2004-oct 2005 before starting this medication I seemed alot smarter I read some old writtings i did before ...
1 answer • 10 Dec 2012
My Doctor suggested I try a new medicine said he had a new thing to try out. It seems I have been selected "experiment of the Month". This ...
0 answers • 11 Jun 2013
My cousin who is in her mid 60's and has seizures often. Her doctor has her on these meds and I was wondering how safe these are when taken ...
1 answer • 7 Oct 2013